Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Des Moines, IA

September 4, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 4, 2012, 10:47 PM CDT for 4 counties in Iowa. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 10:47 PM CDT (03:47 UTC)
Expired
Sep 4, 2012, 11:30 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 10:57 PM CDTTSTM WND DMG3 W West Bend, IALARGE TREE SNAPPED.
Sep 4, 11:01 PM CDTTSTM WND DMG1 W West Bend, IALARGE TREE SNAPPED.
Sep 4, 11:02 PM CDTTSTM WND DMGRolfe, IAA LARGE TREE FELL AND TOPPLED POWER LINES IN THE TOWN OF ROLFE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 10:19 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS53 KDMX 050347
SVRDMX
IAC091-109-147-151-050430-
/O.NEW.KDMX.SV.W.0169.120905T0347Z-120905T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHWEST OF EMMETSBURG TO 6 MILES SOUTHEAST OF
  LAURENS TO 8 MILES SOUTHEAST OF NEWELL...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...HAVELOCK...MALLARD...PLOVER...RODMAN...ROLFE...
  PALMER...WEST BEND...GILMORE CITY...BRADGATE...OTTOSEN...BODE...
  PIONEER...RUTLAND AND LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4265 9426 4264 9444 4263 9445 4259 9490
      4277 9482 4303 9476 4307 9411
TIME...MOT...LOC 0347Z 257DEG 37KT 4307 9471 4280 9472
          4254 9485
WIND...HAIL 60MPH <.75IN

$$

SKOW
3 follow-up statements
889 
WWUS53 KDMX 050415
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT TUE SEP 4 2012

IAC091-109-147-151-050430-
/O.CON.KDMX.SV.W.0169.000000T0000Z-120905T0430Z/
POCAHONTAS IA-PALO ALTO IA-KOSSUTH IA-HUMBOLDT IA-
1115 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HUMBOLDT...SOUTHWESTERN KOSSUTH...SOUTHEASTERN PALO ALTO AND
POCAHONTAS COUNTIES UNTIL 1130 PM CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF ALGONA TO 11 MILES NORTHWEST OF HUMBOLDT TO
MANSON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BODE...PIONEER AND RUTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4307 9411 4265 9425 4262 9470 4271 9484
      4303 9476
TIME...MOT...LOC 0416Z 257DEG 37KT 4311 9430 4284 9432
          4259 9445
WIND...HAIL 60MPH <.75IN

$$

SKOW
000 
WWUS53 KDMX 050423
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE SEP 4 2012

IAC147-050434-
/O.CAN.KDMX.SV.W.0169.000000T0000Z-120905T0430Z/
PALO ALTO IA-
1123 PM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4265 9425 4262 9469 4288 9444 4305 9443
      4307 9411
TIME...MOT...LOC 0424Z 257DEG 37KT 4310 9417 4283 9420
          4258 9434

$$

IAC091-109-151-050430-
/O.CON.KDMX.SV.W.0169.000000T0000Z-120905T0430Z/
POCAHONTAS IA-KOSSUTH IA-HUMBOLDT IA-
1123 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HUMBOLDT...SOUTHWESTERN KOSSUTH AND EAST CENTRAL POCAHONTAS COUNTIES
UNTIL 1130 PM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALGONA TO 7 MILES NORTH OF HUMBOLDT TO 9 MILES EAST OF MANSON...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL HUMBOLDT AND SOUTHERN KOSSUTH
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4265 9425 4262 9469 4288 9444 4305 9443
      4307 9411
TIME...MOT...LOC 0424Z 257DEG 37KT 4310 9417 4283 9420
          4258 9434
WIND...HAIL 60MPH <.75IN

$$

SKOW
225 
WWUS53 KDMX 050425
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT TUE SEP 4 2012

IAC091-109-151-050436-
/O.EXP.KDMX.SV.W.0169.000000T0000Z-120905T0430Z/
POCAHONTAS IA-KOSSUTH IA-HUMBOLDT IA-
1125 PM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HUMBOLDT...
SOUTHWESTERN KOSSUTH AND EAST CENTRAL POCAHONTAS COUNTIES WILL EXPIRE
AT 1130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4265 9425 4262 9469 4288 9444 4305 9443
      4307 9411
TIME...MOT...LOC 0426Z 257DEG 37KT 4308 9413 4281 9416
          4256 9431

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:22 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 4, 6:22 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT TUE SEP 4 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
PRIMARY CONCERN TONIGHT WILL BE CONVECTIVE TRENDS BUT CONFIDENCE IN
THAT EVOLUTION IS DECREASING AS MOST MODELS...HIGH RES EXPLICIT AND
PARAMETERIZED...ARE CURRENTLY OVERZEALOUS IN THEIR DEPICTION OF
PRECIP.  PRESENT SITUATION HAS 80KT JET FROM ROCKIES INTO IA
ENHANCING DEEP/EFFECTIVE SHEAR.  LITTLE IN THE WAY OF LARGE SCALE
FORCING NOTED IMMEDIATELY UPSTREAM HOWEVER WITH RAP ANALYSIS AND
WATER VAPOR IMAGERY FAIRLY BENIGN.  ONLY SIGN OF LARGER SCALE UPWARD
VERTICAL MOTION /UVM/ SEEMS TO BE ACROSS CENTRAL NE NEAR H85/H7
SHORT WAVE PER VISIBLE IMAGERY.  OUR FORECAST AREA SEEMS PRIMED FOR
DEVELOPMENT THERMODYNAMICALLY WITH UNCAPPED 2000-4000 J/KG MLCAPES.
HOWEVER SPOTTY CONVERGENCE AND LITTLE TO NO UVM OVERHEAD HAVE
RESULTED IN NO DEVELOPMENT AS OF YET.  SMALL CELL ALONG HIGHWAY 20
DISSIPATED WHICH IS A SIGNAL THAT WE ARE NOT READY TO GO SURFACE
BASED AND/OR HAVE INSUFFICIENT UPPER LEVEL SUPPORT.

AT THE MOMENT FEEL THAT CONVECTIVE INITIATION IS GOING TO WAIT FOR
AFOREMENTIONED NE UVM ALONG WITH INCREASED SYNOPTIC SCALE FORCING
AHEAD OF MT/DAKOTAS SHORT WAVE AS IT MOVES EAST THIS EVENING.
ECMWF/GFS QG FORCING INCREASES AS IT REACHES MN BY 06Z.  18Z RAP
SUGGESTS WEAKLY CAPPED ELEVATED CAPES 2000 J/KG OR MORE WILL BE IN
PLACE AND CERTAINLY CAPABLE OF SUPPORTING SEVERE WEATHER CONSIDERING
OUR PROXIMITY TO THE JET.  DCAPES SHOULD REMAIN QUITE HIGH
OVERNIGHT WITH SOUNDINGS SHOWING PLENTY OF DRY AIR BELOW 3KM.  THUS
EXPECT NE CONVECTION TO SLOWLY DEVELOP AND MATURE AS IT REACHES IA
MUCAPE AXIS WITH DAMAGING WINDS AND HAIL QUITE POSSIBLE.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
FORECAST CONCERNS FOR WEDNESDAY WILL DEAL WITH A STRONG COLD FRONT
PUSHING ACROSS THE FORECAST AREA DURING THE MORNING AIDED BY A
POTENT SHORT WAVE SWEEPING ACROSS THE NORTHERN PLAINS INTO IA.  MOST
OF THE CAPE AND SHEAR ARE AHEAD OF THE BOUNDARY SO ONGOING
CONVECTION FROM THE OVERNIGHT WILL AFFECT THE EASTERN HALF OR SO OF
THE FORECAST AREA.  BEHIND THE FRONT MUCH COOLER AND DRIER AIR WILL
PUSH INTO CENTRAL IOWA DURING THE AFTERNOON SO ANY THUNDERSTORM
THREAT IN THE AFTERNOON WILL BE CONFINED TO THE FAR SOUTHEAST
PORTION OF CENTRAL IOWA ON EAST.  BEYOND WEDNESDAY WE BEGIN OUR
SLIDE IN TEMPS AS HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT THROUGH
LATE THURSDAY.  WARM ADVECTION OCCURS THURSDAY NIGHT AHEAD OF THE
NEXT SYSTEM TO AFFECT THE AREA. ON FRIDAY THETA ADVECTION INCREASES
AND A SECOND SHORT WAVE ROTATES THROUGH THE NORTHERN AND CENTRAL
PLAINS BRINGING AND ANOTHER FRONT WILL PUSH ACROSS IOWA BRINGING A
REINFORCING SHOT OF COLD AIR.  SHOWERS AND ISOLATED THUNDERSTORMS
WILL OCCUR WITH THIS FOLLOWED BY SOME VERY COOL AIR.  TEMPERATURES
OVER THE WEEKEND WILL ACTUALLY BE BELOW NORMAL BUT IT WILL BE DRY.

&&

.AVIATION...05/00Z
AFTERNOON CONVECTIVE DEVELOPMENT OCCURRED NE AND WEST OF
SITES...THEREFORE HAVE DELAYED ONSET OF PRECIPITATION UNTIL
LATER...WHEN DEVELOPMENT IN NEBRASKA PUSHES EAST INTO AREA. HAVE
ONLY INCLUDED TS MENTION AT KFOD AND KDSM WITH DELAY IN TIMING...BUT
COULD SEE AT ALL SITES. CEILINGS WILL REMAIN PRIMARILY VFR WITH HIGH
BASED STORMS...BUT COULD SEE PERIODS OF MVFR OR LOWER CEILINGS IF
STORMS AFFECT SITES. NOT ENOUGH CONFIDENCE TO INCLUDE MENTION ATTM.
AS SYSTEM PUSHES EAST...CONDITIONS WILL BE DRY WITH VFR CEILINGS
WEDNESDAY AFTERNOON. HOWEVER...WINDS WILL BE GUSTY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...FAB
AVIATION...AWB
Hazardous weather outlook, Sep 4, 3:39 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT TUE SEP 4 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-051100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-
339 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON FAR
NORTHEAST...AND THEN ACROSS WESTERN IOWA DURING THE EVENING
PROGRESSING EASTWARD INTO THE STATE OVERNIGHT. SOME OF THESE
STORMS MAY BE SEVERE WITH THE MAIN THREATS DAMAGING WIND AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE
WEATHER APPEARS QUITE LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT.

IAZ062-074-075-081>086-092>097-051100-
POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE
STORM WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...WITH ADDITIONAL STORMS THURSDAY
NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE WEATHER
APPEARS LIMITED.

.SPOTTER INFORMATION STATEMENT...

SOME BRIEF SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

SMALL

In the hours before

Special weather statement, Sep 4, 10:08 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT TUE SEP 4 2012

IAZ005-015-023-024-033>035-044-045-050330-
CALHOUN-CARROLL-CRAWFORD-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-
1008 PM CDT TUE SEP 4 2012

...GUSTY WINDS WILL AFFECT THE AREA FROM THUNDERSTORMS WELL TOT HE
NORTHWEST...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 69 MILES NORTH OF
CARROLL TO 36 MILES NORTH OF CARROLL TO 37 MILES WEST OF DENISON...
MOVING SOUTHEAST AT 50 MPH.

THOUGH THESE STORMS WILL REMAIN TO THE NORTH OF THE AREA FOR THE
MOST PART...WINDS OF UP TO 50 MPH CAN BE EXPECTED TO EXTEND WELL
AHEAD OF THE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SCHLESWIG...          SAC CITY...           RODMAN...
  POCAHONTAS...         PLOVER...             FONDA...
  CHARTER OAK...        WHITTEMORE...         WEST BEND...
  LYTTON...             LAKE VIEW...          KIRON...
  YETTER...             WALL LAKE...          ROLFE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
Special weather statement, Sep 4, 10:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT TUE SEP 4 2012

IAZ005-006-015-016-023>025-033>036-044>046-057-050430-
AUDUBON-CALHOUN-CARROLL-CRAWFORD-GREENE-HAMILTON-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WRIGHT-
1035 PM CDT TUE SEP 4 2012

...GUSTY WINDS ADVANCE AHEAD OF STRONG THUNDERSTORMS...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
ALGONA TO 19 MILES NORTHWEST OF FORT DODGE TO 21 MILES WEST OF
DENISON...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH ARE LIKELY WELL AHEAD OF THE THUNDERSTORMS AND
WILL COME WITHOUT RAINFALL.

LOCATIONS IMPACTED INCLUDE...
  ALGONA AIRPORT...     WALL LAKE...          RUTLAND...
  PIONEER...            MANSON...             LEDYARD...
  DELOIT...             BURT...               BODE...
  ALGONA...             YETTER...             LIVERMORE...
  LAKOTA...             HUMBOLDT...           CLARE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:01 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto44 min
Sep 4, 10:22 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas23 min
Sep 4, 10:44 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
Sep 4, 11:09 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
Sep 4, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth38 min
Sep 5, 12:14 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth16 min
Sep 5, 12:14 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster46 min
Sep 5, 1:09 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.